MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN NEEDLE KNIFE V

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN NEEDLE KNIFE V
Model Number KD-V451M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has been evaluated by olympus.The investigation is ongoing.Device manufacture date: the device was manufactured in september 2021.Physical evaluation of the suspect device revealed the customer's allegation was confirmed.Inspection of the returned device found the knife was missing from the device, and a burn mark was confirmed at the distal end.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
The customer reported during an endoscopic retrograde cholangiopancreatography (ercp) procedure, the knife "dropped out" while physician was cutting the ampulla.Consequently, the knife became stuck in the mucosa, and the physician was able to retrieve the suspect device using forceps.There was a procedural delay of approximately 10 minutes, and the procedure was completed.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, although the root cause could not be identified, it is likely that following factors might have caused the electrical discharge that led to the breakage of the cutting knife: 1.The setting value for the output activation was high.2.The output activation time was long.3.The cutting knife had not been kept moving.4.The length of contact between the tissue and the cutting knife was short.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿always operate the electrosurgical unit at the minimum output level and for the minimum time necessary to successfully complete the procedures.Excessive output level and time may result in patient injury, such as perforation, bleeding, or mucous membrane damage.¿ ¿when applying output, keep moving the cutting knife.When the knife stops and touches tissue at a point, concentrated electric current could cause the distal tip of the knife to dissolve and come off in the body.¿ this supplemental report includes information added to g2 and h4.Also, correction made to e1 from the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN NEEDLE KNIFE V
Common Device Name
SINGLE USE 3-LUMEN NEEDLE KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15350353
Report Number9614641-2022-00267
Device Sequence Number12063072
Product Code KNS
UDI-Device Identifier04953170382710
UDI-Public04953170382710
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K955247
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V451M
Device Lot Number19K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown